Hail, Pueblo
- When
- August 3, 4:45 PM MST to 4:50 PM MST
- Where
- Pueblo County, 0.69 mi S of Beulah
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.070, -104.980
A strong thunderstorm produced hail up to the size of pennies in Beulah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong thunderstorm produced hail up to the size of pennies in Beulah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM MST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT TUE AUG 3 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...HEAVY RAIN POTENTIAL CONTINUES... CURRENTLY...INCREASING CLOUD COVER ACROSS THE FORECAST AREA THIS AFTERNOON AS CONVECTION FIRING OFF THE HIGHER TERRAIN ROLLS ACROSS THE ADJACENT PLAINS. ABUNDANT MOISTURE WAS IN PLACE AS EVIDENCED BY DEWPOINTS IN THE MID 50S TO AROUND 60 F. ACCORDING TO THE KPUX VAD WIND PROFILE...STEERING FLOW IS WESTERLY AT AROUND 15 KTS...AND AS OF 2 PM THERE WERE A FEW STORMS OVER THE MTS AND FAR E PLAINS. TONIGHT...SOUTHERLY SFC WINDS CURRENTLY HAVE PUSHED THE HIGHER CAPE AND BULK SHEAR NORTHWARD TO THE PALMER DVD...AND ONGOING POP GRIDS INDICATE THE GREATEST PCPN POTENTIAL REMAINS OVER THE HIGHER TERRAIN AND NORTHERN SECTIONS OF THE CWA. THIS STILL LOOKS VALID SO NO MAJOR ADJUSTMENT NEEDED THERE. FEEL THAT CONVECTION WILL CONTINUE TO FIRE ACROSS THE FORECAST AREA THROUGH THE LATE AFTERNOON AND EVENING...THEN AS THE FRONTAL BOUNDARY PUSHES BACK TO THE SOUTH AN INTENSIFICATION OF STORM ACTIVITY WILL OCCUR BY 02Z. GFS REALLY HAS HAD A BETTER RUN ON WHAT HAS BEEN HAPPENING THE PAST FEW DAYS WITH REGARDS TO PCPN COVERAGE...AND INDICATES LINGERING PCPN ACROSS THE PLAINS UNTIL BETWEEN 09Z AND 12Z. TOMORROW...ANOTHER ROUND OF HEAVY RAIN AND POTENTIAL FLASH FLOODING FOR WEDNESDAY IS EXPECTED. MODELS ARE PAINTING BROADBRUSH EASTERLY UPSLOPE FLOW FOR THE E PLAINS TOMORROW...AS WELL AS A VORT MAX TRACKING FROM THE SW TOWARDS THE NE CORNER OF THE STATE THROUGH THE DAY. THE COMBINATION OF UPWARD MOTION AT BOTH THE SFC AND THE UPPER LEVELS...ALONG WITH AN OPEN TAP OF MOISTURE...SHOULD USHER IN ANOTHER WET DAY. LATEST NUMERICAL GUIDANCE SHOWS MAX TEMPS IN THE 80S TO NEAR 90 FOR MOST AREAS...60S AND 70S FOR THE HIGHER TERRAIN. A BIT COOLER THAN RECENT TEMPS...BUT EXPECTED WITH ALL THE CLOUD COVER. CURRENT FLASH FLOOD WATCH FOR MUCH OF THE AREA TOMORROW STARTING AT NOON LOOKS REASONABLE. MOORE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...FLASH FLOOD THREAT CONTINUES FOR PORTIONS OF THE AREA THROUGH AT LEAST THURSDAY... MONSOON PLUME REMAINS OVER THE AREA THROUGH MID WEEK WITH WEAK EMBEDDED DISTURBANCES MOVING ACROSS THE DISTRICT FROM THE SOUTHWEST. FRONTAL BOUNDARY REMAINS ACROSS NE NM AND THE TX/OK PANHANDLE WED EVENING...AND BOTH GFS AND NAM AGREE IN KEEPING WIDESPREAD QPF ACROSS THE SOUTHEAST MTS/PLAINS WED NIGHT AS CONVECTION CONGEALS INTO AN MCS. MODELS DIFFER IN THE EXACT PLACEMENT OF THE HEAVIER QPF ACROSS THE PLAINS...WITH POTENTIAL FOR AXIS OF HEAVIER RAIN ALONG THE FRONTAL BOUNDARY ACROSS SRN PORTIONS OF THE AREA...AND POSSIBILITY OF ANOTHER BULLS EYE ACROSS THE SE PLAINS OR PALMER DVD REGION(DEPENDING ON MODEL). BROAD BRUSH POPS SEEMS THE WAY TO GO FOR NOW...AND HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR MOST OF THE EASTERN MTS/PLAINS THROUGH THE EVENING HOURS. WITH PRECIP WATERS REMAINING AROUND 150% OF NORMAL OR GREATER...HEAVY RAIN/FLASH FLOOD POTENTIAL IS THE GREATEST THREAT AS STORMS HAVE BEEN EFFICIENT PRECIP PRODUCES LATELY. THINK GREATEST RISK WILL BE ACROSS THE MOUNTAINS/ADJACENT EASTERN SLOPES DUE TO A COMBINATION OF SATURATED SOILS...AND STEEP TERRAIN. HOWEVER PLAINS SHOULD GET IN ON THE ACTION WED NIGHT AS MCS MOVES EASTWARD. COULD BE LOOKING AT POCKETS OF CAPE IN THE 1500 J/KG+ REGION...AND WITH DEEP LAYER SHEARS APPROACHING 30 KTS...COULD SEE AN ISOLATED SEVERE THUNDERSTORM WED EVENING...ESPECIALLY ACROSS THE SOUTHEAST PLAINS. OVERALL CURRENT FLASH FLOOD WATCH LOOKS GOOD. IF MODELS CONTINUE TO INDICATE HIGHER QPFS ALONG THE SRN BORDER...LATER SHIFTS MAY NEED TO ADD EASTERN LAS ANIMAS/BACA COUNTIES TO THE WATCH. EVEN THOUGH GROUND HAS BEEN DRIER IN THIS REGION...INTENSE RAINFALL RATES COULD STILL RESULT IN FLASH FLOOD THREAT. WILL LET LATER SHIFTS GET A LOOK AT LATEST MODEL RUNS BEFORE ADDING THIS REGION IN. THURSDAY A BIT MORE CHALLENGING WITH FRONT LAYING UP TO THE SOUTH ACROSS EASTERN NM/TX PANHANDLE. PRECIP WATERS APPEAR TO COME DOWN A BIT OUT WEST AS MONSOON PLUME GETS SHOVED TO THE NORTH ACROSS NRN/ERN SECTIONS OF THE STATE. APPEARS BEST RISK FOR HEAVY RAIN/FLASH FLOODING WILL BE ALONG THE EASTERN MTS/ADJACENT PLAINS. WIDESPREAD SCATTERED POPS LOOK THE BEST WAY TO GO...SO HAVE SPREAD HIGHER POPS EASTWARD ACROSS THE PLAINS. LATER SHIFTS MAY NEED TO ISSUE ANOTHER FLASH FLOOD WATCH FOR THURSDAY FOR THE EASTERN 2/3RD OF THE CWA...BUT SINCE WE ALREADY HAVE FLASH FLOOD WATCHES FOR TODAY AND AGAIN TOMORROW...WILL HOLD OFF FOR NOW. FRIDAY THROUGH THE WEEKEND ARE LOOKING A LITTLE DRIER AS LEE TROF DEVELOPS ACROSS THE PLAINS AND DEEPER LOW LVL MOISTURE GETS SHOVED EASTWARD TOWARDS THE KS BORDER. APPEARS MONSOON PLUME TRIES TO RESURGE NORTHWARD ACROSS WESTERN AREAS FOR SATURDAY...SO PERHAPS ANOTHER UPSWING IN THUNDERSTORMS FOR THE MTS THIS DAY BEFORE DRIER AIR MOVES BACK IN FOR SUNDAY AS WESTERN U.S. TROF APPROACHES. GFS ADVERTISES A FRONT TO DROP THROUGH THE PLAINS SUNDAY NIGHT BRINGING ANOTHER UPSWING IN PCPN FOR THE PLAINS BY MONDAY. -KT && .AVIATION... CONCERNS FOR THE THREE MAIN TAF SITES...KCOS...KPUB AND KALS...CONTINUE TO BE THE LIKELY PERIODS OF HEAVY RAIN PRODUCING MVFR TO IFR VISIBILITIES. THUNDERSTORM ACTIVITY TONIGHT THROUGH 03Z...AND AGAIN TOMORROW STARTING BY 17Z...WILL BRING THE THREAT OF CLOUD TO GROUND LTG AND GUSTY ERRATIC WINDS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ058>089-093-095>098. FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ058>088. && 27/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT TUE AUG 3 2010 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 657 AM MDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN ACTIVE WEATHER DAY IS EXPECTED THIS AFTERNOON AND TONIGHT. FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN ACROSS THE REGION. THE GREATEST THREAT OF FLASH FLOODING WILL BE ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS...AND THE ADJACENT PLAINS FROM TRINIDAD NORTH TO COLORADO SPRINGS. IN ADDITION TO THE HEAVY RAIN THREAT...ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME MARGINALLY SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND EARLY THIS EVENING. THE STORMS WILL THEN MOVE EAST ACROSS THE FAR EASTERN PLAINS TONIGHT. MOST OF THE ACTIVITY ON THE PLAINS WILL REMAIN NORTH OF HIGHWAY 50. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MONSOONAL PATTERN IS FORECAST TO PERSIST THROUGH THURSDAY WITH HEAVY RAINFALL EXPECTED OVER SOUTHERN COLORADO. ABUNDANT MOISTURE WILL COMBINE WITH INSTABILITY AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. THE HEAVY RAINFALL PRODUCED BY THUNDERSTORMS WILL LEAD TO FLASH FLOODING ESPECIALLY IN AREAS THAT HAVE SEEN CONSECUTIVE DAYS OF HEAVY RAINFALL. SMALL PEA SIZE HAIL AND WIND GUSTS TO NEAR 50 MPH MAY ACCOMPANY THE STRONGEST STORMS. THE PATTERN IS FORECAST TO CHANGE HEADING INTO FRIDAY WITH A MORE TYPICAL SUMMER TIME THUNDERSTORM REGIME. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE CONTINENTAL DIVIDE DURING THE AFTERNOON HOURS AND REMAINED TIED TO THE TERRAIN INTO THE EVENING BEFORE DISSIPATING AFTER SUNSET. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL...HOWEVER THE MORE ISOLATED NATURE OF THESE THUNDERSTORMS WILL LEAD TO A REDUCED RISK OF FLASH FLOODING. THIS PATTERN IS FORECAST TO PERSIST THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. 34/88
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 3 NNW PUEBLO RESERVOIR 38.30N 104.77W
08/02/2010 M2.24 INCH PUEBLO CO NWS EMPLOYEE
STORM TOTAL
&&
MOORESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 422 PM MDT TUE AUG 3 2010 COZ081-084-085-032315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 422 PM MDT TUE AUG 3 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. WEATHER CONDITIONS OVER EL PASO COUNTY WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT FEW HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN EL PASO COUNTY...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 3 NNE FALCON 38.96N 104.60W
08/03/2010 EL PASO CO TRAINED SPOTTER
&&
RMGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT TUE AUG 3 2010 COZ081-085-032345- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 446 PM MDT TUE AUG 3 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHERN COLORADO SPRINGS. AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SECURITY...OR 12 MILES SOUTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SECURITY. FOUNTAIN. PETERSON AFB. EXTREME SOUTHEASTERN COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 458 PM MDT TUE AUG 3 2010 COZ084-085-032330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 458 PM MDT TUE AUG 3 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELLICOTT...OR 21 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... RUSH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT TUE AUG 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 6 S RAMAH 39.04N 104.17W
08/03/2010 EL PASO CO TRAINED SPOTTER
&&
RMGThe Pueblo radar (KPUX), 82 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256513.